Page 1 of 1 [ 11 posts ] 

AspergersGirlsSing
Tufted Titmouse
Tufted Titmouse

User avatar

Joined: 27 Dec 2008
Age: 24
Gender: Female
Posts: 45

02 Jan 2009, 2:34 pm

I just got back on my medicine used to make me focus (Vyvanse) because I had make up homework to do for one of my subjects, and it's making me really jittery. I'm also either really freaked out or really irritated by everything as opposed to my normally chill self (chill-ness courtesy of Risperadal). My breathing is funny too. I'm home alone (thirteen years old, btw) and it seems like every time I go in the (safe) chatrooms (on a drawing website), I intentionally start a fight or argument, making me more irritated. I really just want to calm down. What do I do?



KingdomOfRats
Veteran
Veteran

User avatar

Joined: 31 Oct 2005
Age: 35
Gender: Female
Posts: 5,313
Location: f'ton,manchester UK

02 Jan 2009, 2:56 pm

give the medication some time to start working properly,as side affects can be at their worst when first starting them or getting used to them again.
can be weeks even,for side effects to settle,some drugs are worse than others,and it can also depend on each persons own sensitivity level to them.

what about exercise-to release some of those good brain chemicals [don't know the names of them],and exhaust that bad feeling.
not sure how would get that being at home.
was going to recommend bach rescue remedy-as this is supposed to be good for calming,but problem with this sort of stuff [flower oils] is that its innocent on its own,but it can badly interact with a lot of medicines and would need to ask dr first if its ok,not much use as are in home,sister gets it for herself and her hyper agressive cat.


do know if is vyvanse a stimulant?


_________________
>severely autistic.
>>the residential autist; http://theresidentialautist.blogspot.co.uk
blogging from the view of an ex institutionalised autism/ID activist now in community care.
>>>help to keep bullying off our community,report it!


WurdBendur
Veteran
Veteran

User avatar

Joined: 2 Dec 2007
Age: 34
Gender: Male
Posts: 731
Location: Indiana

02 Jan 2009, 2:57 pm

I don't know what to tell you to do at the moment, but you should definitely ask your doctor if it continues to be a problem.

Also remember that the Internet is not serious business. If it's upsetting you, then it's time to take a break.


_________________
"If knowledge can create problems, it is not through ignorance that we can solve them." - Isaac Asimov


AspergersGirlsSing
Tufted Titmouse
Tufted Titmouse

User avatar

Joined: 27 Dec 2008
Age: 24
Gender: Female
Posts: 45

02 Jan 2009, 3:01 pm

Quote:
do know if is vyvanse a stimulant?

I believe it is. Are medicines prescribed for ADHD stimulants?



zghost
Veteran
Veteran

User avatar

Joined: 28 Oct 2007
Age: 44
Gender: Female
Posts: 1,474
Location: Southeast Texas

02 Jan 2009, 3:14 pm

Quote:
Quote:
do know if is vyvanse a stimulant?

I believe it is. Are medicines prescribed for ADHD stimulants?

Yes it is. I was on that briefly, but didn't like the way it made me feel so I quit.

If you took it before and had no problems, you'll probably be okay in a week or so when you readjust. Stimulants make me much more social, but more smartass too.



AspergersGirlsSing
Tufted Titmouse
Tufted Titmouse

User avatar

Joined: 27 Dec 2008
Age: 24
Gender: Female
Posts: 45

02 Jan 2009, 3:35 pm

zghost wrote:
Quote:
Quote:
do know if is vyvanse a stimulant?

I believe it is. Are medicines prescribed for ADHD stimulants?

Yes it is. I was on that briefly, but didn't like the way it made me feel so I quit.

If you took it before and had no problems, you'll probably be okay in a week or so when you readjust. Stimulants make me much more social, but more smartass too.

Also, I believe it's a relatively new medicine, and therefore has more downs than others.



cliche
Yellow-bellied Woodpecker
Yellow-bellied Woodpecker

User avatar

Joined: 27 Mar 2008
Age: 27
Gender: Male
Posts: 71
Location: UK

02 Jan 2009, 3:48 pm

Risperdal? You're screwed.


_________________
The moon shook and curled up like gentle fire
The ocean glazed and melted wire
Voices buzzed in spiral eyes
Stars dived in blinding skies

Stars die. Blinding skies.


AspergersGirlsSing
Tufted Titmouse
Tufted Titmouse

User avatar

Joined: 27 Dec 2008
Age: 24
Gender: Female
Posts: 45

02 Jan 2009, 4:07 pm

cliche wrote:
Risperdal? You're screwed.

Why?



Padium
Veteran
Veteran

User avatar

Joined: 13 Dec 2008
Age: 29
Gender: Male
Posts: 2,369

02 Jan 2009, 4:25 pm

'm on resperidone and I am fine, it really depends on the person.



2ukenkerl
Veteran
Veteran

User avatar

Joined: 19 Jul 2007
Age: 58
Gender: Male
Posts: 6,967

02 Jan 2009, 5:22 pm

AspergersGirlsSing wrote:
Quote:
do know if is vyvanse a stimulant?

I believe it is.


It IS!

AspergersGirlsSing wrote:
Are medicines prescribed for ADHD stimulants?


USUALLY, YES!



elderwanda
Veteran
Veteran

User avatar

Joined: 17 Nov 2008
Age: 52
Gender: Female
Posts: 1,555
Location: San Francisco Bay Area

02 Jan 2009, 10:46 pm

It bothers me that you, a 13-year-old, are home alone right when you are starting a new medication, before anyone can see how it affects you. These medications affect each person in a different way, and from what it sounds like, something needs to be adjusted.

It's probably too late for this post to be any help, but in the future, if you are in a situation like this, and are worried that your medication is causing problems, and you are frightened, the thing to do is to call your parents. If, for some reason, that isn't an option (?!), then page the doctor. Their phone number should be on the prescription bottle. Or call the pharmacist, whose number should also be on the bottle.


When they answer the phone, you say, "This is [your name]. I just started this medication, and it's making me feel strange. I'm 13. I'm home alone, and I'm worried." That way, you don't have to feel weird about saying the wrong thing, or anything like that, because the person you are talking to will understand what's going on, and be able to take it from there.


Please talk with your parents about this.

Edited: I see now that this isn't a new medication, but one you are going back on. I don't know anything at all about going on and off medication, except for the fact that it should be under a doctor's supervision. Maybe you didn't go back on it as gradually as you should have, but that's a conversation for the doctor.